Alert archive / Mississippi / Flood Watches in 2011

Flood Watch 2, NWS Memphis, TN

September 3, 201120 counties in Mississippi

NWS Memphis, TN issued this flood watch at Sep 3, 2011, 2:09 PM CDT for 20 counties in Mississippi. It took effect at Sep 4, 2011, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2011, 2:09 PM CDT (19:09 UTC)
In effect from
Sep 4, 2011, 1:00 PM CDT
Expired
Sep 4, 2011, 8:24 PM CDT
In force
7 hr
Issued by
NWS Memphis, TN
Flood severity
None

Counties Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
500 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WGUS64 KMEG 031909
FFAMEG

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
209 PM CDT SAT SEP 3 2011

...FLOODING POTENTIAL ACROSS PORTIONS OF NORTH MISSISSIPPI...

.TROPICAL STORM LEE WILL SLOWLY MOVE NORTHEAST FROM THE NORTHERN
GULF COAST TO CENTRAL ALABAMA SUNDAY THROUGH TUESDAY. A BAND OF
HEAVY RAIN IS EXPECTED TO OCCUR ALONG THE LEFT SIDE OF THE
CIRCULATION CENTER DURING THIS PERIOD THAT MAY CAUSE MINOR OR
MODERATE FLOODING ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST
MISSISSIPPI. 

MSZ006-009-013>017-020>024-041000-
/O.NEW.KMEG.FA.A.0002.110904T1800Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN
209 PM CDT SAT SEP 3 2011

...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTH MISSISSIPPI...INCLUDING THE 
  FOLLOWING AREAS...CALHOUN...CHICKASAW...ITAWAMBA...LAFAYETTE...
   LEE...MONROE...PONTOTOC...PRENTISS...TALLAHATCHIE... 
  TISHOMINGO...UNION AND YALOBUSHA. 

* FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING

* RAIN AMOUNTS OF TWO TO SIX INCHES ARE POSSIBLE WITH LOCALLY
  HIGHER AMOUNTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JAB
5 follow-up statements
561 
WGUS64 KMEG 040829
FFAMEG

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
329 AM CDT SUN SEP 4 2011

...FLOODING POTENTIAL ACROSS PORTIONS OF NORTH MISSISSIPPI...

.TROPICAL STORM LEE WILL SLOWLY MOVE NORTHEAST FROM THE NORTHERN
GULF COAST TO WEST CENTRAL ALABAMA THROUGH MIDDAY TUESDAY. A BAND
OF PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL IS EXPECTED
ALONG THE WESTERN PERIPHERY OF THE TROPICAL SYSTEM. THIS BAND OF
HIGHER RAIN AMOUNTS WILL LIKELY AFFECT PORTIONS OF NORTH 
MISSISSIPPI...AND IN PARTICULAR...NORTHEAST MISSISSIPPI. THIS
RAINFALL MY BE SUFFICIENT TO CAUSE MINOR OR MODERATE FLOODING.

MSZ006-009-013>017-020>024-041700-
/O.EXT.KMEG.FA.A.0002.110905T0000Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN
329 AM CDT SUN SEP 4 2011

...FLOOD WATCH NOW IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTH MISSISSIPPI...INCLUDING THE FOLLOWING 
  AREAS...CALHOUN...CHICKASAW...ITAWAMBA...LAFAYETTE...LEE... 
  MONROE...PONTOTOC...PRENTISS...TALLAHATCHIE...TISHOMINGO... 
  UNION AND YALOBUSHA. 

* FROM THIS EVENING THROUGH TUESDAY MORNING

* RAIN AMOUNTS OF TWO TO SIX INCHES ARE POSSIBLE WITH LOCALLY 
  HIGHER AMOUNTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

PWB
986 
WGUS64 KMEG 041621
FFAMEG

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
1121 AM CDT SUN SEP 4 2011

...FLOODING POTENTIAL ACROSS PORTIONS OF NORTH MISSISSIPPI...

.TROPICAL STORM LEE WILL SLOWLY MOVE NORTHEAST FROM THE NORTHERN
GULF COAST TO WEST CENTRAL ALABAMA THROUGH MIDDAY TUESDAY. A BAND
OF PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL IS EXPECTED
ALONG THE WESTERN PERIPHERY OF THE TROPICAL SYSTEM. THIS BAND OF
HIGHER RAIN AMOUNTS WILL LIKELY AFFECT PORTIONS OF NORTH
MISSISSIPPI...AND IN PARTICULAR...NORTHEAST MISSISSIPPI. THIS
RAINFALL MY BE SUFFICIENT TO CAUSE MINOR OR MODERATE FLOODING.

MSZ006-009-013>017-020>024-050030-
/O.EXT.KMEG.FA.A.0002.110904T1800Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN
1121 AM CDT SUN SEP 4 2011

...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTH MISSISSIPPI...INCLUDING THE FOLLOWING 
  AREAS...CALHOUN...CHICKASAW...ITAWAMBA...LAFAYETTE...LEE... 
  MONROE...PONTOTOC...PRENTISS...TALLAHATCHIE...TISHOMINGO... 
  UNION AND YALOBUSHA. 

* THROUGH TUESDAY MORNING

* RAIN AMOUNTS OF TWO TO SIX INCHES ARE POSSIBLE WITH LOCALLY 
  HIGHER AMOUNTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JAB
533 
WGUS64 KMEG 041920
FFAMEG

FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CDT SUN SEP 4 2011

...FLOODING POTENTIAL ACROSS PORTIONS OF NORTH MISSISSIPPI...

.TROPICAL STORM LEE WILL SLOWLY MOVE NORTHEAST FROM THE NORTHERN
GULF COAST TO WEST CENTRAL ALABAMA THROUGH MIDDAY TUESDAY. A BAND
OF PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL IS EXPECTED
ALONG THE WESTERN PERIPHERY OF THE TROPICAL SYSTEM. THIS BAND OF
HIGHER RAIN AMOUNTS WILL LIKELY AFFECT PORTIONS OF NORTH
MISSISSIPPI...AND IN PARTICULAR...NORTHEAST MISSISSIPPI. THIS
RAINFALL MY BE SUFFICIENT TO CAUSE MINOR OR MODERATE FLOODING.

MSZ006-009-013>017-020>024-051000-
/O.CON.KMEG.FA.A.0002.000000T0000Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN
220 PM CDT SUN SEP 4 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH MISSISSIPPI...INCLUDING THE FOLLOWING 
  AREAS...CALHOUN...CHICKASAW...ITAWAMBA...LAFAYETTE...LEE... 
  MONROE...PONTOTOC...PRENTISS...TALLAHATCHIE...TISHOMINGO... 
  UNION AND YALOBUSHA. 

* THROUGH TUESDAY MORNING

* RAIN AMOUNTS OF TWO TO SIX INCHES ARE POSSIBLE WITH LOCALLY 
  HIGHER AMOUNTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JAB
185 
WGUS64 KMEG 042043
FFAMEG

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT SUN SEP 4 2011

...FLOODING POTENTIAL ACROSS PORTIONS OF NORTH MISSISSIPPI...

.TROPICAL STORM LEE WILL SLOWLY MOVE NORTHEAST FROM THE NORTHERN
GULF COAST TO WEST CENTRAL ALABAMA THROUGH MIDDAY TUESDAY. A BAND
OF PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL IS EXPECTED
ALONG THE WESTERN PERIPHERY OF THE TROPICAL SYSTEM. THIS BAND OF
HIGHER RAIN AMOUNTS WILL LIKELY AFFECT PORTIONS OF NORTH
MISSISSIPPI...AND IN PARTICULAR...NORTHEAST MISSISSIPPI. THIS
RAINFALL MY BE SUFFICIENT TO CAUSE MINOR OR MODERATE FLOODING.

MSZ002>005-008-010>012-051000-
/O.EXA.KMEG.FA.A.0002.000000T0000Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TATE-COAHOMA-QUITMAN-PANOLA-
INCLUDING THE CITIES OF...CORINTH...CLARKSDALE...BATESVILLE
343 PM CDT SUN SEP 4 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF NORTH MISSISSIPPI... 
  INCLUDING THE FOLLOWING AREAS...ALCORN...BENTON...COAHOMA... 
  MARSHALL...PANOLA...QUITMAN...TATE AND TIPPAH. 

* THROUGH TUESDAY MORNING

* RAIN AMOUNTS OF TWO TO SIX INCHES ARE POSSIBLE WITH LOCALLY 
  HIGHER AMOUNTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

MSZ006-009-013>017-020>024-051000-
/O.CON.KMEG.FA.A.0002.000000T0000Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN
343 PM CDT SUN SEP 4 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH MISSISSIPPI...INCLUDING THE FOLLOWING 
  AREAS...CALHOUN...CHICKASAW...ITAWAMBA...LAFAYETTE...LEE... 
  MONROE...PONTOTOC...PRENTISS...TALLAHATCHIE...TISHOMINGO... 
  UNION AND YALOBUSHA. 

* THROUGH TUESDAY MORNING

* RAIN AMOUNTS OF TWO TO SIX INCHES ARE POSSIBLE WITH LOCALLY 
  HIGHER AMOUNTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JAB
239 
WGUS64 KMEG 050124
FFAMEG

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
824 PM CDT SUN SEP 4 2011

...FLASH FLOODING POTENTIAL ACROSS PORTIONS OF NORTH MISSISSIPPI...

.TROPICAL STORM LEE WILL SLOWLY MOVE NORTHEAST FROM THE NORTHERN
GULF COAST TO WEST CENTRAL ALABAMA THROUGH MIDDAY TUESDAY. A BAND
OF PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL IS EXPECTED
ALONG THE WESTERN PERIPHERY OF THE TROPICAL SYSTEM. THIS BAND OF
HIGHER RAIN AMOUNTS WILL LIKELY AFFECT PORTIONS OF NORTH MISSISSIPPI.
THIS RAINFALL MAY BE SUFFICIENT TO CAUSE FLASH FLOODING AND MINOR
TO MODERATE RIVER FLOODING.

MSZ002>006-008>017-020>024-050930-
/O.CAN.KMEG.FA.A.0002.000000T0000Z-110906T1200Z/
/O.NEW.KMEG.FF.A.0010.110905T0124Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...
CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...
ABERDEEN
824 PM CDT SUN SEP 4 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH MISSISSIPPI... 
  INCLUDING THE FOLLOWING AREAS...ALCORN...BENTON...CALHOUN... 
  CHICKASAW...COAHOMA...ITAWAMBA...LAFAYETTE...LEE...MARSHALL... 
  MONROE...PANOLA...PONTOTOC...PRENTISS...QUITMAN... 
  TALLAHATCHIE...TATE...TIPPAH...TISHOMINGO...UNION AND 
  YALOBUSHA. 

* THROUGH TUESDAY MORNING

* RAIN AMOUNTS OF FOUR TO TEN INCHES ARE POSSIBLE WITH LOCALLY
  HIGHER AMOUNTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THE FLOOD WATCH FOR A PORTION OF NORTH MISSISSIPPI HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flood watch went out at Sep 3, 12:21 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Sep 3, 12:21 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1221 PM CDT SAT SEP 3 2011

.UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 951 AM CDT SAT SEP 3 2011/

UPDATE...
UPDATED FOR ADDING SLIGHT CHANCE OF POPS ACROSS THE
NORTH...INCREASING CLOUD COVER AND REDUCING HIGHS ACROSS THE
SOUTH.

DISCUSSION...
ADDED SLIGHT CHANCE FOR THUNDER ACROSS THE FAR NORTHERN COUNTIES
IN THE MIDSOUTH AS THIS AREA WILL LIKELY HIT THEIR CONVECTIVE TEMP
ALONG WITH A WEAK INVERTED SURFACE TROUGH THAT IS RUNNING
NORTHWARD ALONG THE MISSISSIPPI DELTA.

FURTHER SOUTH...VISIBLE SATELLITE IS SHOWING TWO CIRCULATIONS
WITH TROPICAL STORM LEE WITH THE FURTHEST NORTH NOW COMING ON
SHORE NOW NEARLY 15 HOURS FASTER THAN FORECASTED. MODELS HAVE BEEN
TRYING TO PLAY CATCH UP WITH THE SPEED FORECAST. THUS HAVE
INCREASED SKY COVER FOR THICKER MID LEVEL CLOUDS TO MOVE INTO
NORTH MISSISSIPPI EARLY THIS AFTERNOON...KEEPING HIGH TEMPERATURES
IN THE UPPER 80S.

WILL LIKELY BE ISSUING A FLOOD WATCH FOR PORTIONS OF NORTHERN
MISSISSIPPI LATER THIS AFTERNOON AFTER GETTING ONE LAST
DETERMINATION FROM THE 12Z MODEL RUNS AND HPC QPF GUIDANCE.

JAB

&&

.PREV DISCUSSION... /ISSUED 604 AM CDT SAT SEP 3 2011/

PREV DISCUSSION... /ISSUED 433 AM CDT SAT SEP 3 2011/

PRIMARY FORECAST CONCERN REMAINS TROPICAL STORM LEE AND POTENTIAL
IMPACTS ON THE MIDSOUTH...SPECIFICALLY NORTHEAST MISSISSIPPI.

OVERALL... FEW CHANGES FROM THE PAST 24 HOURS. THE PROJECTED
PATH... AS OF THE 4 AM EDT NHC ISSUANCE HAD MOVED SLIGHTLY
NORTH... TO NEAR MERIDIAN MS BY LATE MONDAY EVENING. SOME
NOCTURNAL TIGHTENING OF THE RAIN SHIELD WILL LIKELY OCCUR SUNDAY
EVENING... BUT THE PROXIMITY OF THE CENTER OF LEE MAY BRING
PERIODS OF MODERATE TO HEAVY RAINFALL INTO NORTHEAST MS SUNDAY
EVENING AND MOST OF THE DAYLIGHT HOURS ON MONDAY.

AN UPDATED HYDROLOGIC OUTLOOK WAS ISSUED EARLY THIS MORNING. AS
THE TRAJECTORY OF TS LEE BECOMES MORE CERTAIN LATER TODAY THE
POTENTIAL HEAVY RAIN EVENT MOVES WITHIN 36 HOURS... A FLASH FLOOD
WATCH WILL LIKELY BE ISSUED. FOR THE LATEST TRACK FORECASTS OF TS
LEE... SEE THE LATEST DISCUSSIONS AND FORECASTS FROM THE NATIONAL
HURRICANE CENTER.

ALTHOUGH LOCATION VARIES...ALL THE SHORT RANGE MODELS SHOW A
SHARP RAINFALL AMOUNT GRADIENT ALONG THE WESTERN PERIPHERY OF TS
LEE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. THIS SCENARIO MAKES
SENSE... GIVEN THE COOL AND DRY POSTFRONTAL CANADIAN AIRMASS
PUSHING SOUTH THROUGH THE AR DELTA AND NORTHWEST TN SUNDAY
EVENING. THE MEMPHIS METRO WILL LIKELY BE NEAR... OR PERHAPS A
LITTLE WEST OF THE RAINFALL GRADIENT. IT APPEARS THAT FLASH
FLOODING IN THE METRO WILL NOT BE AN ISSUE. FORECASTED STORM TOTAL
RAINFALL FOR THE MEMPHIS PROPER COMES IN AROUND 0.8 INCHES...
AND THAT MAY BE GENEROUS. THIS IS COMPARISON TO A 4 TO 6 INCH
POTENTIAL ALONG THE NATCHEZ TRACE PARKWAY IN NORTHEAST MS. AREAS
NEAR THE AL BORDER IN NORTHEAST MS MAY SEE STORM TOTAL RAIN
AMOUNTS NEAR 8 INCHES.

OTHER THAN TROPICAL STORM LEE... THE OTHER STORY REMAINS THE
SIGNIFICANT COOLING TREND BEHIND SUNDAY/S COLD FRONTAL PASSAGE.
FOLLOWING THE RECENT MIDSUMMER LIKE TEMPS... COOLER THAN NORMAL
TEMPERATURES WILL PERSIST ACROSS THE MIDSOUTH THROUGH MOST...IF
NOT ALL OF THE UPCOMING WEEK.

PWB

&&

.AVIATION...

18Z TAF SET

CLOUD COVER WILL CONTINUE TO PUSH NORTH WITH LOWERING CIGS
THROUGHOUT THIS TAF PERIOD FROM TROPICAL STORM LEE. RAIN SHIELD
FROM THE STORM WILL MOVE INTO KTUP FIRST SHORTLY AFTER MIDNIGHT
WITH MODERATE SHOWERS DEVELOPING LATE IN THE PERIOD WITH MVFR
CIGS AND VIS. FURTHER NORTH RAIN WILL BE DELAYED AND MODERATE
CONFIDENCE THAT CIGS WILL REMAIN JUST ABOVE THE MVFR/VFR THRESHOLD
THROUGH 04/18Z. A COLD FRONT WILL ALSO DROP SOUTHEAST INTO THE
REGION SUNDAY MORNING THAT MAY TRIGGER SOME EMBEDDED
THUNDERSTORMS. WIDESPREAD COVERAGE OF THUNDER IS NOT ANTICIPATED
SO LEFT CB LAYER AND VCTS IN AT ALL SITES. WINDS WILL BE EASTERLY
WITH A FEW GUSTS TO 15 KNOTS AT KTUP BOTH EARLY AND LATE IN THE
PERIOD. WINDS WILL BECOME LIGHT AND VARIABLE AT KJBR AND KMKL
OVERNIGHT...THEN STRENGTHEN BACK FROM THE EAST SUNDAY MORNING. WINDS
ARE EXPECTED TO BACK MORE NORTHEASTERLY AND INCREASE JUST BEYOND
THIS TAF PERIOD AT ALL SITES.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  94  74  82  63 /  10  20  50  50
MKL  94  70  82  65 /  10  20  50  60
JBR  93  72  81  61 /  10  20  50  20
TUP  93  73  82  69 /  10  30  70  90

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 3, 3:42 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CDT SAT SEP 3 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
342 AM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TROPICAL STORM LEE WILL MOVE SLOWLY FROM SOUTHERN LOUISIANA TO
SOUTHEAST MISSISSIPPI THROUGH MONDAY EVENING. PERSISTENT MODERATE
TO HEAVY RAINFALL FROM THIS SYSTEM MAY EXTEND INTO NORTHEAST
MISSISSIPPI SUNDAY EVENING THROUGH MONDAY EVENING.

AT THIS EARLY TIME... IT APPEARS THAT STORM TOTAL RAINFALL OF
4 TO 6 INCHES WILL BE POSSIBLE ALONG AND EAST OF THE NATCHEZ TRACE
PARKWAY IN NORTHEAST MISSISSIPPI. ISOLATED STORM TOTAL RAINFALL
AMOUNTS TO 8 INCHES WILL BE POSSIBLE NEAR THE ALABAMA BORDER.

GUSTY NORTH WINDS...LIKELY REACHING WIND ADVISORY CRITERIA...WILL
LIKELY OCCUR OVER NORTH MISSISSIPPI LATE SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER INFORMATION REGARDING RAINFALL AMOUNTS AND FLASH FLOODING
MAY BE REQUESTED SUNDAY EVENING THROUGH TUESDAY AFTERNOON OVER
NORTHEAST MISSISSIPPI.

PWB

Nearby

Flood Watches in Mississippi, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.